Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 42, NWS Charleston, SC

June 9, 2015Beaufort County, Jasper County, South Carolina; Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 9, 2015, 7:29 PM EDT for Beaufort County, Jasper County, South Carolina; Chatham County, Georgia. It was in force for 61 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2015, 7:29 PM EDT (23:29 UTC)
Expired
Jun 9, 2015, 8:30 PM EDT
In force
61 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chatham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 52 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 7:37 PM EDTTSTM WND DMG1 W Sandfly, GAEMERGENCY MANAGER REPORTED TREE DOWN IN YARD IN THE 8500 BLOCK OF KENT DRIVE.
Jun 9, 7:42 PM EDTTSTM WND DMG1 Ese Pritchardville, SCTHUNDERSTORM WINDS BLEW DOWN A TREE ONTO PALMETTO BLUFF ROAD. TIME WAS ESTIMATED FROM RADAR DATA.
Jun 9, 8:11 PM EDTTSTM WND DMG5 S Hardeeville, SCTREE IN ROADWAY ON SHADY OAK CIRCLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1188 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WUUS52 KCHS 092329
SVRCHS
GAC051-SCC013-053-100030-
/O.NEW.KCHS.SV.W.0042.150609T2329Z-150610T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT TUE JUN 9 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...
  BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 830 PM EDT

* AT 729 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PORT
  WENTWORTH...OR 7 MILES WEST OF BELLINGER HILL AREA...MOVING
  NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SAVANNAH...HILTON HEAD ISLAND...POOLER...BLUFFTON...PORT ROYAL...
  BELLINGER HILL AREA AND WILMINGTON ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3218 8128 3224 8119 3223 8114 3224 8116
      3228 8113 3251 8078 3226 8066 3223 8063
      3221 8068 3214 8075 3211 8082 3212 8083
      3212 8084 3204 8090 3195 8116
TIME...MOT...LOC 2329Z 242DEG 22KT 3218 8112 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
904 
WWUS52 KCHS 092349
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
749 PM EDT TUE JUN 9 2015

GAC051-SCC013-053-100030-
/O.CON.KCHS.SV.W.0042.000000T0000Z-150610T0030Z/
CHATHAM GA-BEAUFORT SC-JASPER SC-
749 PM EDT TUE JUN 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CHATHAM...BEAUFORT AND JASPER COUNTIES...

AT 748 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JASPER TO NEAR BLUFFTON TO SAVANNAH HISTORIC
DISTRICT...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAVANNAH...HILTON HEAD ISLAND...BLUFFTON...PORT ROYAL...BELLINGER
HILL AREA AND WILMINGTON ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3218 8122 3223 8114 3224 8116 3228 8113
      3251 8078 3226 8066 3223 8063 3221 8068
      3214 8075 3211 8082 3212 8083 3212 8084
      3204 8090 3195 8116
TIME...MOT...LOC 2348Z 231DEG 22KT 3235 8091 3221 8091 3207 8109 

HAIL...1.00IN
WIND...60MPH
 
$$
689 
WWUS52 KCHS 100012
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
812 PM EDT TUE JUN 9 2015

GAC051-100021-
/O.CAN.KCHS.SV.W.0042.000000T0000Z-150610T0030Z/
CHATHAM GA-
812 PM EDT TUE JUN 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM COUNTY IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3228 8113 3251 8078 3226 8066 3223 8063
      3221 8068 3214 8075 3211 8082 3212 8083
      3212 8084 3204 8090
TIME...MOT...LOC 0011Z 257DEG 26KT 3236 8071 3222 8071 3208 8089 

$$

SCC013-053-100030-
/O.CON.KCHS.SV.W.0042.000000T0000Z-150610T0030Z/
BEAUFORT SC-JASPER SC-
812 PM EDT TUE JUN 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR BEAUFORT AND JASPER COUNTIES...

AT 811 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PORT ROYAL TO HILTON HEAD AIRPORT TO NEAR FORT PULASKI
NATIONAL MONUMENT...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...PORT ROYAL AND BELLINGER HILL AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3228 8113 3251 8078 3226 8066 3223 8063
      3221 8068 3214 8075 3211 8082 3212 8083
      3212 8084 3204 8090
TIME...MOT...LOC 0011Z 257DEG 26KT 3236 8071 3222 8071 3208 8089 

HAIL...1.00IN
WIND...60MPH
 
$$
063 
WWUS52 KCHS 100025 RRA
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
825 PM EDT TUE JUN 9 2015

SCC013-053-100035-
/O.EXP.KCHS.SV.W.0042.000000T0000Z-150610T0030Z/
BEAUFORT SC-JASPER SC-
825 PM EDT TUE JUN 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT AND JASPER COUNTIES
WILL EXPIRE AT 830 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BEAUFORT 
COUNTY UNTIL 845 PM EDT. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3228 8113 3251 8078 3226 8066 3223 8063
      3221 8068 3214 8075 3211 8082 3212 8083
      3212 8084 3204 8090
TIME...MOT...LOC 0023Z 242DEG 22KT 3236 8071 3222 8071 3208 8089 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:56 PM EDT, 33 minutes earlier.

Area forecast discussion, Jun 9, 6:56 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
656 PM EDT TUE JUN 9 2015

.SYNOPSIS...
HIGH PRESSURE WILL RETREAT OVER THE ATLANTIC TONIGHT BEFORE A
COLD FRONT DISSIPATES OVER THE REGION WEDNESDAY. HIGH PRESSURE
WILL THEN BUILD OVER THE AREA AND WILL PREVAIL THROUGH EARLY NEXT
WEEK...PUNCTUATED ONLY BY A SURFACE TROUGH WHICH WILL PERSIST
BETWEEN THE PIEDMONT AND COASTAL PLAIN.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
ATLANTIC HIGH PRESSURE WILL CONTINUE TO SLIDE OFFSHORE AS A H5
SHORTWAVE SHIFTS OVER THE SOUTHEASTERN UNITED STATES. LATEST RADAR
IMAGERY SHOWS A CLUSTER/BROKEN LINE OF SHOWERS AND THUNDERSTORMS
SLOWLY DRIFTING SOUTH ALONG AN OUTFLOW BOUNDARY FROM PREVIOUS
CONVECTION. EXPECT ACTIVITY TO CONTINUE DEVELOPING ALONG THIS
BOUNDARY AND TRAIN EAST/NORTHEAST...PRODUCING AREAS OF HEAVY
RAINFALL AT TIMES. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS
CONTINUES TO DEVELOP OVER EAST CENTRAL GEORGIA THIS EVENING WHERE
A H5 SHORTWAVE IS SLOWLY PROGRESSING EASTWARD TOWARD THE SOUTHEAST
COAST. THIS SHORTWAVE WILL BE THE PRIMARY FORCING MECHANISM THAT
KICKS OFF ADDITIONAL SHOWERS AND THUNDERSTORMS FOR THE NEXT COUPLE
HOURS IN SOUTHEAST GEORGIA.

A RISK OF STRONGER THUNDERSTORMS WILL REMAIN IN THE FORECAST DURING
LATE EVENING AND EARLY TONIGHT...MAINLY IN SOUTHERN AREAS OF
SOUTHEAST SOUTH CAROLINA AND IN SOUTHEAST GEORGIA. THE BEST
ENVIRONMENT FOR STRONGER THUNDERSTORMS WILL BE SOUTH OF THE MAIN
OUTFLOW BOUNDARY AND WEST OF A SLOWLY INLAND MOVING SEABREEZE.
MODEST DCAPES WITHIN A HIGHLY MOIST ATMOSPHERE CHARACTERIZED BY
PWATS NEAR 2.0 INCHES AS WELL AS THE LACK OF SIGNIFICANT SHEAR
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING WET MICROBURSTS AND
HEAVY RAINFALL. HAIL CANNOT BE RULED OUT WITH SOME STRONGER
STORMS.

CONVECTION WILL LIKELY PERSIST THROUGH THE FIRST HALF OF TONIGHT AS
FORCING FROM THE H5 SHORTWAVE SHIFTS OVER A WARM AND MOIST AIRMASS.
LATEST GUIDANCE INDICATES MOST ACTIVITY SHOULD BE CONFINED TO
AREAS ALONG AND SOUTH OF I-16 IN SOUTHEAST GEORGIA BY MIDNIGHT.
ACTIVITY SHOULD THEN BEGIN TO DISSIPATE OR SHIFT OFFSHORE LATE.
LOW TEMPS WILL REMAIN MILD...IN THE LOW 70S INLAND RANGING TO THE
MID 70S AT THE COAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...A SW-NE AXIS OF VORTICITY AND THE ASSOCIATED REMNANTS OF
A COLD FRONT WILL BE LOCATED ACROSS THE REGION. WITHIN THIS
ENVIRONMENT FEATURING ENHANCED SURFACE-500 MB RELATIVE HUMIDITY/PWATS
APPROACHING 2 INCHES...MULTICELL SHOWERS/ THUNDERSTORMS SHOULD
DEVELOP READILY AS THE BOUNDARY LAYER WARMS. DUE TO AN UNCERTAIN
AND CHANGING MESOSCALE REGIME...INCLUDING UNCERTAINTY REGARDING
THE POSITION/ORIENTATION OF BOUNDARIES CREATED BY EARLIER AND NEW
CONVECTION...CAPPED MAXIMUM POPS AT HIGH CHANCE WEDNESDAY
AFTERNOON. HOWEVER...LOCALLY GREATER POPS COULD EVENTUALLY BE
REQUIRED.

UNCERTAINTY ALSO EXISTS REGARDING INSTABILITY AND THE POTENTIAL FOR
PULSE SEVERE THUNDERSTORMS EMBEDDED WITHIN MULTICELL CLUSTERS.
GUIDANCE DEPICTS REDUCED INSTABILITY AS COMPARED WITH TUESDAY
AFTERNOON. PERHAPS THIS IS REASONABLE DUE TO CLOUD COVER/ANTECEDENT
PRECIPITATION. HOWEVER...IF GUIDANCE IS UNDERDONE REGARDING
DESTABILIZATION...THE POTENTIAL FOR OCCASIONAL DAMAGING WET
MICROBURSTS WILL INCREASE ESPECIALLY GIVEN MORE FREQUENT
OPPORTUNITIES FOR BOUNDARY INTERACTIONS CREATED BY MULTICELL
CONVECTION. ALSO OF CONCERN...ERRATIC PROPAGATION AND/OR
REPEATING THUNDERSTORMS COULD PRODUCE LOCALLY EXCESSIVE RAINFALL.

WEDNESDAY NIGHT...EXPECT A DIURNAL DECREASE IN SHOWER/THUNDERSTORM
COVERAGE AS THE EVENING PROGRESSES...THEN THE FOCUS FOR
ISOLATED/SCATTERED THUNDERSTORMS SHOULD SHIFT INTO COASTAL WATERS
OVERNIGHT.

THURSDAY...A WEAKENING AXIS OF VORTICITY AND AN ASSOCIATED POOL OF
DEEP-LAYERED MOISTURE INCLUDING PWATS AROUND 2 INCHES.
SHOWERS/THUNDERSTORMS SHOULD FIRE FAIRLY QUICKLY ALONG VARIOUS
BOUNDARIES INCLUDING THE SEA BREEZE...AND ABOVE-AVERAGE COVERAGE OF
CONVECTION SHOULD DEVELOP INLAND ALONG THE SEA BREEZE/ADDITIONAL
OUTFLOW BOUNDARIES. ONCE AGAIN...CAPPED MAXIMUM POPS AROUND 50
PERCENT THURSDAY AFTERNOON...BUT LOCALLY GREATER POPS COULD
EVENTUALLY BE REQUIRED. ALSO...THE POTENTIAL FOR BRIEF/ISOLATED
PULSE SEVERE THUNDERSTORMS AND LOCALLY EXCESSIVE RAIN WILL ONCE
AGAIN DEVELOP.

THURSDAY NIGHT...DIURNAL COOLING/STABILIZATION SHOULD TRANSLATE TO A
GRADUAL DECREASE IN CONVECTION COVERAGE/INTENSITY...AND THE FOCUS
FOR NEW CONVECTION SHOULD ONCE AGAIN SHIFT INTO COASTAL WATERS
OVERNIGHT.

FRIDAY...AN UPPER RIDGE WILL BEGIN TO BUILD INTO THE REGION...
SUPPORTING HIGHS IN THE LOWER/MID 90S AND MARKING THE TRANSITION TO
A HOT/HUMID PATTERN. ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS ARE
STILL EXPECTED TO FIRE AND PROPAGATE INLAND ALONG THE SEA
BREEZE...BUT COVERAGE OF CONVECTION SHOULD BE REDUCED AS COMPARED
WITH THE TUESDAY-THURSDAY PERIOD.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
IMPRESSIVE RIDGING WILL PREVAIL BOTH SURFACE AND ALOFT TO PROVIDE
THE REGION WITH OUR FIRST EXTENDED HOT SPELL OF THE SEASON. 850 MB
TEMPS WILL REACH 18-20C WHICH EQUATES TO LOWER AND MIDDLE 90S FOR
DAYTIME HIGHS. BUT LOW LEVEL THICKNESS FORECAST IS EVEN A FEW
DEGREES HIGHER AND THIS WILL BE A FACTOR IN WHETHER OR NOT WE REACH
OUR JUNE HEAT ADVISORY CRITERIA OF 105F. CURRENT TEMP/DEW POINT
FORECASTS INDICATE THAT HEAT INDICES WILL REACH 100-104 EACH
AFTERNOON...OR JUST SHY OF THE ADVISORY THRESHOLD. FOR THAT REASON
WE HAVE OPTED TO KEEP MENTION OUT THE THE HAZARDOUS WEATHER OUTLOOK.
THIS PATTERN WILL RESTRICT THE AMOUNT OF SHOWERS/T-STORMS THAT ARE
ABLE TO INITIATE AND WE ARE SHOWING NO MORE SLIGHT CHANCE POPS INTO
EARLY NEXT WEEK.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
MVFR CIGS/VSBYS REMAIN POSSIBLE FOR THE NEXT HOUR OR TWO AT THE
CHS TERMINAL...BUT THE MAIN FOCUS TO DETERIORATING CONDITIONS WILL
NOW BE FOCUSED AT THE SAV TERMINAL WHERE SHOWERS AND THUNDERSTORMS
ARE DEVELOPING. AT LEAST TEMPO MVFR CIGS/VSBYS WILL BE POSSIBLE
THROUGH 01Z TONIGHT...AND POSSIBLY LONGER SHOULD SHOWER AND
THUNDERSTORM ACTIVITY CONTINUE. TEMPO GUSTS BETWEEN 15-25 KTS
HAVE ALSO BEEN MAINTAINED IN THE SAV TAF DURING SHOWER AND
THUNDERSTORM ACTIVITY. A MODERATE CHANCE OF IFR CONDITIONS WILL
ALSO BE POSSIBLE DURING HEAVY THUNDERSTORMS AT THE SAV
TERMINAL. VFR CONDITIONS SHOULD THEN RETURN LATER TONIGHT.

EXTENDED AVIATION OUTLOOK...OCCASIONAL FLIGHT RESTRICTIONS ARE
EXPECTED WITHIN SHOWERS/THROUGH THURSDAY...ESPECIALLY DURING THE
AFTERNOON/EVENING HOURS. THEN...MAINLY VFR LATE WEEK THROUGH THE
WEEKEND WITH A REDUCED PROBABILITY FOR DIRECT IMPACTS FROM
DIURNAL SHOWERS/THUNDERSTORMS.

&&

.MARINE...
THIS EVENING AND TONIGHT...A BRIEF NOCTURNAL SURGE IS EXPECTED EARLY
TONIGHT...MAINTAINING A SOUTHWEST 15-20 KT FLOW OVER SOME OF THE
COASTAL WATERS UNTIL ABOUT MIDNIGHT. WINDS SHOULD THEN GRADUALLY
IMPROVE LATE AS THE PRESSURE GRADIENT WEAKENS BETWEEN LOW PRESSURE
INLAND AND HIGH PRESSURE OVER THE WESTERN ATLANTIC. SEAS WILL
GENERALLY BE 2-3 FT WITHIN 20 NM OF THE COAST AND 3-4 FT WELL
OFFSHORE. THUNDERSTORMS WILL ALSO IMPACT THE WATERS AT TIMES
TONIGHT.

WEDNESDAY THROUGH SUNDAY...SMALL CRAFT ADVISORY CONDITIONS ARE NOT
EXPECTED. HOWEVER...THUNDERSTORMS WILL PRODUCE LOCALIZED
HAZARDS...ESPECIALLY WEDNESDAY THROUGH FRIDAY.

THROUGH THE PERIOD...A GENERAL SOUTHERLY FLOW WILL PREVAIL ACROSS
THE WATERS. WEDNESDAY AND THURSDAY...WINDS/SEAS WILL BE LOCALLY
ALTERED BY THUNDERSTORMS...ESPECIALLY OVERNIGHT. AS HIGH PRESSURE
BUILDS OVER THE WATERS...COVERAGE OF THUNDERSTORMS SHOULD DECREASE.
OUTSIDE THUNDERSTORMS...VARIATIONS IN WIND DIRECTION/SPEED WILL BE
PRODUCED BY BY SEA/LAND BREEZES AND BY NOCTURNAL SURGES COMMON
DURING THIS TIME OF YEAR.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...ST
LONG TERM...ST
AVIATION...DPB
MARINE...DPB/ST
Hazardous weather outlook, Jun 9, 4:15 PM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT TUE JUN 9 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-102015-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
415 PM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED TO CONTINUE ACROSS THE AREA THROUGH THE EVENING. A FEW
OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND
GUSTS...HEAVY RAINFALL AND FREQUENT LIGHTNING BEING THE PRIMARY
CONCERNS. THE THREAT OF SEVERE THUNDERSTORMS WILL BE POSSIBLE
UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS AND HEAVY RAIN...THUNDERSTORMS WILL DEVELOP
AGAIN WEDNESDAY. A FEW THUNDERSTORMS COULD BRIEFLY BECOME SEVERE
WITH DAMAGING WIND GUSTS. ALSO...SOME THUNDERSTORMS COULD PRODUCE
EXCESSIVE RAINFALL AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 9, 6:18 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     FLASH FLOOD      2 E GOOSE CREEK         32.98N  80.00W
06/09/2015                   BERKELEY           SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS HENRY E BROWN JR BLVD CLOSED
            NEAR STANHOPE RD DUE TO ROADWAY FLOODING.

&&

EVENT NUMBER CHS1500403

JMC
Special weather statement, Jun 9, 6:43 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
643 PM EDT TUE JUN 9 2015

GAZ087-088-100-101-SCZ040-042-043-047-092315-
EFFINGHAM GA-BULLOCH GA-SCREVEN GA-JENKINS GA-HAMPTON SC-
ALLENDALE SC-INLAND JASPER SC-INLAND COLLETON SC-
643 PM EDT TUE JUN 9 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...JENKINS...
SCREVEN...EFFINGHAM...COLLETON...HAMPTON...ALLENDALE AND JASPER
COUNTIES UNTIL 715 PM EDT...

AT 642 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
ALTMAN...OR NEAR SYLVANIA...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
STATESBORO...ALLENDALE...SYLVANIA...SPRINGFIELD...HAMPTON...LAKE
WARREN STATE PARK...MIDDLEGROUND AND RINCON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3288 8189 3304 8109 3303 8108 3306 8103
      3308 8092 3227 8122 3254 8196
TIME...MOT...LOC 2242Z 280DEG 50KT 3268 8160
Local storm report, Jun 9, 6:46 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
646 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     FLASH FLOOD      DOWNTOWN CHARLESTON     32.78N  79.94W
06/09/2015                   CHARLESTON         SC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS MANY ROADS FLOODED AND CLOSED
            IN DOWNTOWN CHARLESTON. THIS INCLUDES THE CROSSTOWN...
            PRESIDENT... BOGARD... KING... HUGER... RUTLEDGE...
            FISHBURNE... ASHLEY... BENNETT...

&&

EVENT NUMBER CHS1500404
Local storm report, Jun 9, 6:49 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             3 S SHADOWMOSS          32.81N  80.07W
06/09/2015  E1.00 INCH       CHARLESTON         SC   TRAINED SPOTTER

            1.00 INCH HAIL REPORTED APPROXIMATELY 0.5 MILES SOUTH
            OF WEST ASHLEY HIGH SCHOOL...LASTING APPROXIMATELY 20
            MINUTES.

&&

EVENT NUMBER CHS1500405

JMC
Local storm report, Jun 9, 7:07 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             EDEN                    32.17N  81.39W
06/09/2015  E0.25 INCH       EFFINGHAM          GA   LAW ENFORCEMENT

&&

EVENT NUMBER CHS1500406
Special weather statement, Jun 9, 7:15 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
715 PM EDT TUE JUN 9 2015

GAZ118-092345-
INLAND CHATHAM GA-INLAND CHATHAM GA-
715 PM EDT TUE JUN 9 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY UNTIL
745 PM EDT...

AT 714 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MONTEITH...OR NEAR POOLER...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAVANNAH...POOLER...I-16/I-95 INTERCHANGE...GARDEN CITY...PORT
WENTWORTH...BLOOMINGDALE...MONTEITH AND MEINHARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3212 8136 3224 8119 3223 8115 3222 8115
      3217 8111 3217 8113 3212 8112 3210 8108
      3197 8120
TIME...MOT...LOC 2314Z 210DEG 20KT 3218 8119

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 1:56 PM EDTSpecial Weather StatementCHSBerkeley49 min
Jun 9, 2:12 PM EDTSevere Thunderstorm WarningCHSBerkeley63 min
Jun 9, 3:00 PM EDTSpecial Weather StatementCHSColleton30 min
Jun 9, 3:15 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester60 min
Jun 9, 3:43 PM EDTAreal Flood AdvisoryCHSBerkeley62 min
Jun 9, 4:02 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester43 min
Jun 9, 4:03 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester42 min
Jun 9, 4:09 PM EDTSpecial Weather StatementCHSHampton36 min
Jun 9, 4:25 PM EDTFlash Flood WarningCHSBerkeley, Charleston, Dorchester3 hr
Jun 9, 4:32 PM EDTSpecial Marine WarningCHS118 min
Jun 9, 4:34 PM EDTSpecial Weather StatementCHSColleton26 min
Jun 9, 4:49 PM EDTSevere Thunderstorm WarningCHSHampton41 min
Jun 9, 4:53 PM EDTSpecial Weather StatementCHSCharleston37 min
Jun 9, 4:54 PM EDTAreal Flood AdvisoryCHSColleton, Dorchester51 min
Jun 9, 5:00 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston43 min
Jun 9, 5:26 PM EDTAreal Flood AdvisoryCHSCharleston79 min
Jun 9, 5:44 PM EDTFlash Flood WarningCHSCharleston2 hr
Jun 9, 5:51 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton54 min
Jun 9, 6:04 PM EDTAreal Flood AdvisoryCHSAllendale, Hampton86 min
Jun 9, 6:31 PM EDTAreal Flood AdvisoryCHSCharleston, Colleton59 min
Jun 9, 6:43 PM EDTSpecial Weather StatementCHSAllendale, Hampton32 min
Jun 9, 6:49 PM EDTSevere Thunderstorm WarningCHSJasper56 min
Jun 9, 7:57 PM EDTSpecial Marine WarningCHS63 min
Jun 9, 12:05 AM EDTSpecial Weather StatementCHSScreven25 min
Jun 9, 5:43 PM EDTSpecial Weather StatementCHSScreven32 min
Jun 9, 7:15 PM EDTSpecial Weather StatementCHSChatham30 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.